Advanced Search
MyIDEAS: Login to save this paper or follow this series

Equilibrium Selection with Payoff-Dependent Mistakes

Contents:

Author Info

  • Kang-Oh Yi

    ()
    (Department of Economics, Sogang University, Seoul)

Registered author(s):

    Abstract

    This paper studies equilibrium selection via stochastic dynamics in the style of Young (Econometrica 61, 1993, 57-84), when the mistake probabilities are allowed to depend on their expected payoffs. Although any strict equilibrium can be selected with properly constructed state-dependent mistakes (Bergin and Lipman, Econometrica, 64, 1996, 943-956), reasonable assumptions on state dependence could produce a consistent equilibrium selection. The main analysis shows how payoff dependency and payoffs interact to determine a long-run equilibrium and characterizes the selection relating to the traditional notions of risk dominance, payoff dominance, and maxmin in 2x2 games

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: ftp://163.239.165.41/RePEc/sgo/wpaper/YKO_RIME_2011-15.pdf
    File Function: First version, 2011
    Download Restriction: no

    Bibliographic Info

    Paper provided by Research Institute for Market Economy, Sogang University in its series Working Papers with number 1115.

    as in new window
    Length: 22 pages
    Date of creation: 2011
    Date of revision:
    Handle: RePEc:sgo:wpaper:1115

    Contact details of provider:
    Postal: 1 Sinsu-dong, Mapo-gu, Seoul 121-742
    Phone: 82-2-705-8226
    Fax: 82-2-705-8226
    Email:
    Web page: http://home.sogang.ac.kr/sites/sgrime
    More information through EDIRC

    Related research

    Keywords: Equilibrium selection; stochastic stability; coordination game; payoff dependent mistake;

    Find related papers by JEL classification:

    This paper has been announced in the following NEP Reports:

    References

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
    as in new window
    1. CHEN, Hsiao-Ch. & FRIEDMAN, J.W. & THISSE, Jacques-Francois, 1996. "Boundedly Rational Nash Equilibrium: A Probabilistic Choice Approach," CORE Discussion Papers 1996044, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
    2. Young, H Peyton, 1993. "The Evolution of Conventions," Econometrica, Econometric Society, vol. 61(1), pages 57-84, January.
    3. Bergin, James & Lipman, Barton L, 1996. "Evolution with State-Dependent Mutations," Econometrica, Econometric Society, vol. 64(4), pages 943-56, July.
    4. Kandori, M. & Mailath, G.J., 1991. "Learning, Mutation, And Long Run Equilibria In Games," Papers 71, Princeton, Woodrow Wilson School - John M. Olin Program.
    5. Binmore, Ken & Samuelson, Larry, 1997. "Muddling Through: Noisy Equilibrium Selection," Journal of Economic Theory, Elsevier, vol. 74(2), pages 235-265, June.
    6. Yi, Kang-Oh, 2009. "Payoff-dependent mistakes and q-resistant equilibrium," Economics Letters, Elsevier, vol. 102(2), pages 99-101, February.
    7. Blume, Lawrence E., 2003. "How noise matters," Games and Economic Behavior, Elsevier, vol. 44(2), pages 251-271, August.
    8. McKelvey Richard D. & Palfrey Thomas R., 1995. "Quantal Response Equilibria for Normal Form Games," Games and Economic Behavior, Elsevier, vol. 10(1), pages 6-38, July.
    9. van Damme, Eric & Weibull, Jorgen W., 2002. "Evolution in Games with Endogenous Mistake Probabilities," Journal of Economic Theory, Elsevier, vol. 106(2), pages 296-315, October.
    10. Maruta, Toshimasa, 2002. "Binary Games with State Dependent Stochastic Choice," Journal of Economic Theory, Elsevier, vol. 103(2), pages 351-376, April.
    11. John C. Harsanyi & Reinhard Selten, 1988. "A General Theory of Equilibrium Selection in Games," MIT Press Books, The MIT Press, edition 1, volume 1, number 0262582384, December.
    Full references (including those not matched with items on IDEAS)

    Citations

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:sgo:wpaper:1115. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (In Choi).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.